A couple of months ago my daughter was prescribed a new asthma medication which is a combined prophylactic and long-acting reliever.
While the brand name here is Seretide, I’ll give people the generic names of the actual drugs in case it’s marketed under a different name elsewhere.
Each dose contains 250 micrograms of FLUTICASONE PROPIONATE and 50 micrograms of SALMETEROL (as XINAFOATE). She takes two doses per day in addition to 1-2 puffs of *Ventolin[i/] (100 micrograms SALBUTAMOL B.P.) three times per day.
Since she’s been taking the Seretide, she’s become increasingly emotionally labile and I’m wondering whether this could be a side effect of the corticosteroids. I can’t find anything related to mood listed as a side effect of corticosteroids either in the packaging or in my personal reference books on medications, but I’m aware that mood swings can be a side effect of using other forms of steroids.
My daughter is on a rather high dose of Seretide for her age and size, and as she’s due for an asthma review next week I’m interested in finding any information people might be able to point me towards relating to this issue so I can dicuss it with her physician - taking her off steroids is simply not an option, but reducing her dosage or switching to another preventative medication might improve everyone’s life if there is any proven connection between mood swings and her current medication.
Thanks in advance for any help you can give.